Alert archive / Nebraska / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 293, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at Sep 12, 2016, 9:28 PM CDT for York County, Nebraska. It was in force for 47 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 12, 2016, 9:28 PM CDT (02:28 UTC)
- Expired
- Sep 12, 2016, 10:15 PM CDT
- In force
- 47 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County York County, NE
The radar
The Grand Island radar (KUEX), 97 km from the middle of the area, began a volume at 02:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 12, 9:31 PM CDT | HAIL 0.88 | Bradshaw, NE | PUBLIC REPORT VIA SOCIAL MEDIA. |
| Sep 12, 9:42 PM CDT | HAIL 1 | 2 W York, NE | TRAINED SPOTTER REPORTS HAIL UP TO THE SIZE OF QUARTERS. |
| Sep 12, 9:44 PM CDT | HAIL 1 | 1 W York, NE | TRAINED SPOTTER REPORTS HAIL UP TO THE SIZE OF QUARTERS ONE AND ONE HALF MILES WEST OF YORK. |
| Sep 12, 9:47 PM CDT | HAIL 1.75 | York, NE | REPORT VIA SOCIAL MEDIA. HAIL UP TO THE SIZE OF GOLF BALLS AND HEAVY RAIN IN YORK. |
| Sep 12, 9:58 PM CDT | HAIL 0.75 | 3 Ne York, NE | PUBLIC REPORT VIA SOCIAL MEDIA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 2.5 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 600 J/kg
- Mixed-layer CIN
- -246 J/kg
- Mixed-layer LCL
- 1082 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -1.0
The text
As transmitted.
929
WUUS53 KGID 130228
SVRGID
NEC185-130315-
/O.NEW.KGID.SV.W.0293.160913T0228Z-160913T0315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
928 PM CDT MON SEP 12 2016
THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
YORK COUNTY IN EAST CENTRAL NEBRASKA...
* UNTIL 1015 PM CDT
* AT 928 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
BRADSHAW...OR NEAR YORK...MOVING EAST AT 20 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
YORK...BRADSHAW...AND WACO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4080 9737 4077 9779 4090 9783 4094 9782
4105 9756 4105 9737
TIME...MOT...LOC 0228Z 257DEG 18KT 4088 9772
HAIL...1.00IN
WIND...<50MPH
$$
WESELY2 follow-up statements
749
WWUS53 KGID 130245
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
945 PM CDT MON SEP 12 2016
NEC185-130315-
/O.CON.KGID.SV.W.0293.000000T0000Z-160913T0315Z/
YORK NE-
945 PM CDT MON SEP 12 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR CENTRAL YORK COUNTY...
AT 943 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER YORK...MOVING
EAST AT 25 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS. AT 942 PM CDT...TRAINED WEATHER
SPOTTERS REPORTED QUARTER SIZE HAIL 2 MILES WEST OF YORK.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
YORK...AND...WACO.
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 348 AND 365.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4080 9737 4078 9769 4089 9775 4096 9771
4102 9737
TIME...MOT...LOC 0243Z 266DEG 22KT 4088 9759
HAIL...1.00IN
WIND...<50MPH
$$
WESELY549
WWUS53 KGID 130316
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1016 PM CDT MON SEP 12 2016
NEC185-130326-
/O.EXP.KGID.SV.W.0293.000000T0000Z-160913T0315Z/
YORK NE-
1016 PM CDT MON SEP 12 2016
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL YORK COUNTY HAS
EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER SMALL
HAIL AND GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 4080 9737 4078 9769 4089 9775 4096 9771
4102 9737
TIME...MOT...LOC 0314Z 257DEG 18KT 4088 9759
$$
WESELYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 12, 7:00 PM CDT, 2 hours 28 minutes earlier.
Area forecast discussion, Sep 12, 7:00 PM CDT, 2 hours 28 minutes before
Area Forecast Discussion National Weather Service Hastings NE 700 PM CDT MON SEP 12 2016 .SHORT TERM...(This evening through Tuesday) Issued at 241 PM CDT Mon Sep 12 2016 Cold front working across the forecast area now has pushed through quicker than expected and likely pushed the stronger T-storm risk a bit further southeast into the far southeast part of the forecast area. Solidly cooler air behind the front with temperatures in the 60s and scattered showers and isolated storms. Am expecting a bit more coverage near the front as is pushes into more unstable airmass from Hebron to Osborne very late this afternoon. Isolated severe storms possible there. Later in the evening the H7-85 front will spark some showers/storms further north into Nebraska for a time and have kept some higher precipitation chances there later in the evening. Do have precipitation chances through the overnight...although that may be a bit overdone coverage/chance-wise. The big news Tuesday is high temperatures up to 20 degrees below normal...along with some passing rain...especially in the southern areas. Definitely a fall like feel. .LONG TERM...(Tuesday night through Monday) Issued at 241 PM CDT Mon Sep 12 2016 Continuation of our cool and, at times, damp week. Tuesday night/Wednesday are a bit of an in between time in terms of upper level support with almost short wave ridging aloft with building surface high pressure. This could substantial push rain chances south/west of the area and that is where only small chances have been kept. It may be drier than currently depicted. That should change Wednesday night through Friday morning with a more synoptic scale push of energy through the northern Rockies and into the Dakotas. A front drags across the area and taps increasing low level moisture bringing in the rain risk. Some signs the western portion of the forecast could get a slightly touch less in terms of rain but confidence is not high enough to significantly lower rain chances. Precipitation chances will shift east of the area Friday leaving what appears to be a really nice weekend upcoming. Temperatures all week will average below normal...probably about 7-10 degrees below normal honestly...although there will be some rebound with sunshine over the weekend. && .AVIATION...(For the 00Z KGRI/KEAR TAFS through 00Z Tuesday evening) Issued at 656 PM CDT Mon Sep 12 2016 The ceiling heights will be the biggest challenge as we head through the next 24 hrs. We will likely stay broken to overcast with ceilings showing some difficult to forecast variation between 1000 ft and 4000 ft. The wind will die down this evening becoming less gusty and should take on more of a north northeasterly component with time. && .GID Watches/Warnings/Advisories... NE...None. KS...None. && SHORT TERM...NOAA/NWSMoritz LONG TERM...NOAA/NWS/Moritz AVIATION...Wesely
Hazardous weather outlook, Sep 12, 7:11 PM CDT, 2 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 711 PM CDT MON SEP 12 2016 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 140015- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 711 PM CDT MON SEP 12 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...THIS EVENING THROUGH TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS WILL BE FOUND ACROSS PORTIONS OF SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS THIS EVENING THROUGH TONIGHT. SEVERE WEATHER IS NOT EXPECTED...ALTHOUGH A STRONG STORM OR TWO WILL BE POSSIBLE PRIMARILY SOUTHEAST OF A HEBRON NEBRASKA TO OSBORNE KANSAS LINE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SEVERAL CHANCES FOR THUNDERSTORMS ARE FORECAST FROM WEDNESDAY AFTERNOON THROUGH FRIDAY. AT THIS POINT...CONFIDENCE IS TOO LOW TO DETERMINE ANY SEVERE WEATHER CHANCES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION SHOULD NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS
In the hours before
Special weather statement, Sep 12, 9:01 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
901 PM CDT MON SEP 12 2016
NEZ063-064-130230-
YORK NE-HAMILTON NE-
901 PM CDT MON SEP 12 2016
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL HAMILTON AND WESTERN
YORK COUNTIES UNTIL 930 PM CDT...
AT 900 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
HAMPTON...OR 14 MILES WEST OF YORK...MOVING NORTHEAST AT 20 MPH.
DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
YORK...HENDERSON...HAMPTON...BRADSHAW AND BENEDICT.
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 335 AND 352.
LAT...LON 4070 9783 4090 9802 4104 9784 4105 9783
4105 9762 4089 9748
TIME...MOT...LOC 0200Z 231DEG 18KT 4089 9787
WESELYThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 12, 9:01 PM CDT | Special Weather Statement | GID | York | 29 min |
| Sep 12, 9:38 PM CDT | Special Weather Statement | GID | Polk | 37 min |
| Sep 12, 10:15 PM CDT | Special Weather Statement | GID | York | 30 min |
| Sep 13, 6:31 AM CDT | Special Weather Statement | GID | Nuckolls, Thayer | 44 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.